MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; VENTED HOSPITAL NASAL MASK

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; VENTED HOSPITAL NASAL MASK
Model Number RT042L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) section h10: the subject rt042l vented hospital nasal mask has been requested to be returned to (b)(6) healthcare new zealand for evaluation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A healthcare facility in illinois reported via a fisher and paykel (f&p) healthcare field representative that the seal of a rt042l vented hospital nasal masks were detaching from the mask frame.The healthcare facility has also indicated there were other rt042l vented hospital nasal masks from the same batch numbers with the same issue however this is still to be confirmed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Corrected data: section d1: brand name updated to fisher & paykel healthcare.Section d2: common device name updated to vented hospital nasal mask.Section d2a: product code updated to byg.Section g1 - manufacturer contact office: contact person changed to mr.(b)(6).Section g4: no 510(k) number was included in section g4 of the report because the device is a class 1 device and exempt from pma pathway to regulatory approval.H11: method: the subject rt042l vented hospital nasal mask was returned to f&p healthcare for evaluation, where it was visually inspected.Results: visual inspection of the returned mask confirmed that the facial seal was fully separated from the mask base.Conclusion: we were unable to determine the root cause of the observed separation as there is no evidence of incorrect manufacturing of the mask.The rt042l vented hospital nasal mask has a hard plastic base, with foam cushion and nasal seal around the outer edge of the base to seal onto the patient.The nasal seal is inserted onto the base of the mask until it is aligned.To remove a properly fitted seal requires excessive force.The user instructions illustrate in pictorial format the correct set-up and proper use of the rt042l vented hospital nasal mask.It also states the following: - "operating pressure range: 3 - 25 cmh2o." - "this mask may only be used in a hospital or clinical setting where the patient is adequately monitored by trained medical staff.".
 
Event or Problem Description
A healthcare facility in illinois reported via a fisher and paykel (f&p) healthcare field representative that the seal of a rt042l vented hospital nasal mask was detaching from the mask frame.The healthcare facility has also indicated there were other rt042l vented hospital nasal masks with the same issue, however, the quantity could not be confirmed.There were no patient consequences reported.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
VENTED HOSPITAL NASAL MASK
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key18628619
Report Number9611451-2024-00065
Device Sequence Number5504894
Product Code BYG
UDI-Device Identifier09420012430243
UDI-Public(01)09420012430243(10)2102805144(11)230927
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K017276
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT042L
Device Catalogue NumberRT042L
Device Lot Number2102805144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown